Advertisement

Optimal parameter selections for a general Halpern iteration

  • Songnian He
  • Tao Wu
  • Yeol Je ChoEmail author
  • Themistocles M. Rassias
Original Paper
  • 36 Downloads

Abstract

Let C be a closed affine subset of a real Hilbert space H and \(T:C \rightarrow C\) be a nonexpansive mapping. In this paper, for any fixed uC, a general Halpern iteration process:
$$\left\{\begin{array}{ll} x_{0} \in C,\\ x_{n + 1}=t_{n}u+(1-t_{n})Tx_{n},n\geq 0, \end{array}\right. $$
is considered for finding a fixed point of T nearest to u, where the parameter sequence {tn} is selected in the real number field, \(\mathbb {R}\). The core problem to be addressed in this paper is to find the optimal parameter sequence so that this iteration process has the optimal convergence rate and to give some numerical results showing advantages of our algorithms. Also, we study the problem of selecting the optimal parameters for a general viscosity approximation method and apply the results obtained from this study to solve a class of variational inequalities.

Keywords

Fixed point Nonexpansive mapping Strong convergence Halpern iteration Optimal parameter selection 

Mathematics Subject Classification (2010)

47H09 47H10 65J15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Funding information

This work was supported by the Fundamental Research Funds for the Central Universities (3122017078).

References

  1. 1.
    Baillon, J.B., Bruck, R.E., Reich, S.: On the asymptotic behavior of nonexpansive mappings and semigroups in Banach spaces. Houst. J. Math. 4, 1–9 (1978)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Borwein, J., Reich, S., Shafrir, I.: Krasnoselskii-mann iterations in normed spaces. Canad. Math. Bull. 35, 21–28 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chidume, C.E., Chidume, C.O.: Iterative approximation of fixed points of nonexpansive mappings. J. Math. Anal. Appl. 318, 288–295 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cho, Y.J., Kang, S.M., Zhou, H.: Some control conditions on iterative methods. Comm. Appl. Nonlinear Anal. 12, 27–34 (2005)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Dong, Q.L., Li, X.H., He, S.: Outer perturbations of a projection method and two approximation methods for the split equality problem. Optimization 67, 1429–1446 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Goebel, K., Reich, S.: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Marcel Dekker, New York (1984)zbMATHGoogle Scholar
  7. 7.
    Halpern, B.: Fixed points of nonexpanding maps. Bull. Amer. Math. Soc. 73, 957–961 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    He, S., Tian, H., Xu, H.K.: The selective projection method for convex feasibility and split feasibility problems. J. Nonlinear Convex Anal. 19(7), 1199–1215 (2018)MathSciNetGoogle Scholar
  9. 9.
    He, S., Yang, C.: Solving the variational inequality problem defined on intersection of finite level sets, Abstr. Appl Anal.  https://doi.org/10.1155/2013/942315 (2013)
  10. 10.
    He, S., Yang, C., Duan, P.: Realization of the hybrid method for Mann iterations. Appl. Math. Comput. 217, 4239–4247 (2010)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Ishikawa, S.: Fixed points by a new iteration method. Proc. Amer. Math. Soc. 44, 147–150 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kopecká, E., Reich, S.: A note on the approximation of fixed points in the Hilbert ball. J. Nonlinear Convex Anal. 9, 361–367 (2008)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Kim, T.H., Xu, H.K.: Strong convergence of modified Mann iterations. Nonlinear Anal. 61, 51–60 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kimura, Y., Sato, K.: Halpern iteration for strongly quasinonexpansive mappings on a geodesic space with curvature bounded above by one. Fixed Point Theory Appl. 2013, 7 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lions, P.L.: Approximation de points fixes de contractions. C.R. Acad. Sci. Ser. A-B Paris 284, 1357–1359 (1977)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Liu, L.S.: Ishikawa and Mann iteration process with errors for nonlinear strongly accretive mappings in Banach spaces. J. Math. Anal. Appl. 194, 114–125 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Levenshtein, M., Reich, S.: Approximating fixed points of holomorphic mappings in the Hilbert ball. Nonlinear Anal. 70, 4145–4150 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mann, W.R.: Mean value methods in iteration. Proc. Amer. Math. Soc. 4, 506–510 (1953)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Moudafi, A.: Viscosity approximation methods for fixed points problems. J. Math. Anal. Appl. 241, 46–55 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Nakajo, K., Takahashi, W.: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. J. Math. Anal. Appl. 279, 372–379 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Opial, Z.: Weak convergence of the sequence of successive approximations of nonexpansive mappings. Bull. Amer. Math. Soc. 73, 595–597 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Qin, X., Cho, Y.J., Kang, S.M., Zhou, H.: Convergence of a modified Halpern-type iteration algorithm for quasi-ϕ-nonexpansive mappings. Appl. Math. Lett. 22, 1051–1955 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Reich, S.: Some fixed point problems. Atti Accad. Naz. Lincei 57, 194–198 (1974)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Reich, S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 67, 274–276 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Reich, S.: Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. math. Anal. Appl. 75, 287–292 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Reich, S.: Some problems and results in fixed point theory Contemp. Math 21, 179–187 (1983)zbMATHGoogle Scholar
  27. 27.
    Saejung, S.: Halpern’s iteration in CAT(0) spaces, Fixed Point Theory Appl. Vol 2010, Article ID 471781, pp. 13 (2010)Google Scholar
  28. 28.
    Reich, S., Zalas, R.: A modular string averaging procedure for solving the common fixed point problem for quasi-nonexpansive mappings in Hilbert space. Numer. Algorithm. 72, 297–323 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Shioji, N., Takahashi, W.: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proc. Amer. Math. Soc. 125, 3641–3645 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Suzuki, T.: A sufficient and necessary condition for Halpern-type strong convergence to fixed points of nonexpansive mappings. Proc. Amer. Math Soc. 135, 99–106 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Suzuki, T.: Reich’s problem concerning Halpern’s convergence. Arch. Math. 92, 602–613 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Tan, K.K., Xu, H.K.: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. Math. Anal. Appl. 178, 301–308 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Wittmann, R.: Approximation of fixed points of nonexpansive mappings. Arch. Math. 58, 486–491 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Wu, H., Cheng, C.: Modified Halpern-type iterative methods for relatively nonexpansive mappings and maximal monotone operators in Banach spaces. Fixed Point Theory Appl. 2014, 237 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. London Math. Soc. 66, 240–256 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Xu, H.K.: Another control condition in an iterative method for nonexpansive mapping. Bull. Austral. Math. Soc. 65, 109–113 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Xu, H.K.: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 116, 659–678 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Yamada, I.: The Hybrid Steepest-Descent Method for Variational Inequality Problems over the Intersection of the Fixed Point Sets of Nonexpansive Mappings. In: Butnariu, D., Censor, Y., Reich, S. (eds.) Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, pp. 473–504. Amsterdam, North-Holland (2001)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • Songnian He
    • 1
  • Tao Wu
    • 1
  • Yeol Je Cho
    • 2
    • 3
    Email author
  • Themistocles M. Rassias
    • 4
  1. 1.College of ScienceCivil Aviation University of ChinaTianjinChina
  2. 2.Department of Mathematics EducationGyeongsang National UniversityJinjuKorea
  3. 3.Center for General EducationChina Medical UniversityTaichungTaiwan
  4. 4.Department of MathematicsNational Technical University of AthensZografou CampusGreece

Personalised recommendations